MAUDE Adverse Event Report: BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 6MM X 31G; PISTON SYRINGE

BD MEDICAL - DIABETES CARE BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 6MM X 31G; PISTON SYRINGE
Model Number 324912
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/27/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event is unknown; awareness date has been used for this field.A sample is available for evaluation.Upon completion of the investigation, a supplemental report will be filed.There were multiple lot numbers reported to be involved.The information for each additional lot number is as follows: medical device lot #: unknown.Medical device expiration date: unknown.Device manufacture date: unknown.
 
Event or Problem Description
It was reported while using bd veo¿ insulin syringes with bd ultra-fine¿ needle 6mm x 31g foreign matter was found on the cannula.The following information was provided by the initial reporter: material no: 324912.Batch no: 1250895, unknown.Consumer reported needle point contamination.Consumer reported white debris on needle point.Consumer reported this has happened in a previous box of product also.Date of event: unknown.
 
Additional Manufacturer Narrative
H6: investigation: no samples (including photos) were returned therefore the complaint could not be confirmed and the root cause is undetermined.A review of the device history record was completed for batch# 1250895.All inspections were performed per the applicable operations qc specification.There were zero (0) notifications noted that pertained to the complaint.
 
Event or Problem Description
 
Event or Problem Description
It was reported while using bd veo¿ insulin syringes with bd ultra-fine¿ needle 6mm x 31g foreign matter was found on the cannula.The following information was provided by the initial reporter: material no: 324912 batch no: 1250895, unknown.Consumer reported needle point contamination.Consumer reported white debris on needle point.Consumer reported this has happened in a previous box of product also.Date of event: unknown.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d9: device available for eval yes, d9: returned to manufacturer on: 12-apr-2022.H6: investigation summary customer returned 4 syringes from lot 1250895 and 5 syringes from lot 1250888.All of the syringes are 1ml, 6mm, 31 gauge syringes.All of the syringes inspected were found to have flakes of some form of transparent, fibrous material along the length of the syringe¿s cannula.A review of the device history record was completed for batch# 1250888.All inspections were performed per the applicable operations qc specifications.There were zero (0) notifications noted that pertained to the complaint.Based on the samples received, embecta was able to confirm the customer¿s indicated failure of material on the needles.The root cause cannot be identified.

Brand Name
BD VEO¿ INSULIN SYRINGES WITH BD ULTRA-FINE¿ NEEDLE 6MM X 31G
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer (Section G)
BD MEDICAL - DIABETES CARE
1329 west highway 6
holdrege NE 68949
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key13502150
Report Number1920898-2022-00088
Device Sequence Number5327781
Product Code FMF
UDI-Device Identifier00382903249121
UDI-Public00382903249121
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K170386
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/28/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date09/30/2026
Device Model Number324912
Device Catalogue Number324912
Device Lot Number1250895
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2022
Supplement Date Received by Manufacturer02/25/2022
04/28/2022
Initial Report FDA Received Date02/09/2022
Supplement Report FDA Received Date03/08/2022
05/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown